advertisement
Question
Posted by: Geraldine Ellis | 2010-01-27

Obese

Please can you help me. I am currently being treated for depression and I take cipralex 10mg daily.
I weigh 110kg and my height is 1.61m. I did my BMI and it is 42.
I have gained weight during this time and I eat and don' t get full. I have low self esteem. I want help please.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Geraldine
I checked in my copy of MIMS and weight gain is not listed for Cipralex. However, depression can cause pronounced weight gain and hamper weightloss. Please ask the dr who is treating you for depression if your condition is fully controlled. I would also suggest that you ask the dr to refer you to a clinical psychologist to help you handle the depression and your lack of self esteem more successfully. Because you need to lose in excess of 30 kg to reach a BMI of 30 (the top of the overweight range) and 45 kg to reach a BMI of 25 (top of the normal weight range), I would recommend that you consider bariatric surgery. Contact the Bariatric Centres of Excellence in regard to having a gastric bypass to assist weightloss. You can contact Jana Derksen at the Call Centre for the Netcare Bariatric Centres of Excellence on 0861-623-7489 or contact her at: jana@pharmacallcc.com or call her on her cell phone at: 072-373-0155 or visit their Website at www.netcare.co.za to discuss this option if you have a great deal of weight to lose. d) As you start losing weight and get more mobile, include 30 min of exercise each day - for example, going for walks. Increase how fast and far you walk as you get fitter. Exercise is excellent for promoting weightloss and counteracting depression.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010-01-27

Dear Geraldine
I checked in my copy of MIMS and weight gain is not listed for Cipralex. However, depression can cause pronounced weight gain and hamper weightloss. Please ask the dr who is treating you for depression if your condition is fully controlled. I would also suggest that you ask the dr to refer you to a clinical psychologist to help you handle the depression and your lack of self esteem more successfully. Because you need to lose in excess of 30 kg to reach a BMI of 30 (the top of the overweight range) and 45 kg to reach a BMI of 25 (top of the normal weight range), I would recommend that you consider bariatric surgery. Contact the Bariatric Centres of Excellence in regard to having a gastric bypass to assist weightloss. You can contact Jana Derksen at the Call Centre for the Netcare Bariatric Centres of Excellence on 0861-623-7489 or contact her at: jana@pharmacallcc.com or call her on her cell phone at: 072-373-0155 or visit their Website at www.netcare.co.za to discuss this option if you have a great deal of weight to lose. d) As you start losing weight and get more mobile, include 30 min of exercise each day - for example, going for walks. Increase how fast and far you walk as you get fitter. Exercise is excellent for promoting weightloss and counteracting depression.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement